Posted by Chris O on September 5, 2011, at 22:23:38
In reply to Re: Viibryd end of week 6, posted by Jenbr on September 4, 2011, at 13:47:59
I've tried, I think, most of the SSRIs. I'm 44 now. I now realize I've had a massive anxiety disorder my whole life. When I was in college, in the late 1980s, cognitive therapy (a/la David Burns) was all the rage. Into the 1990s, when I was in my 20s and 30s, I tried every type of will-based, non-psychotropic method to treat my GAD, including yoga, tai chi, jogging, long bike rides, camping, ballroom dancing, and pretty much every single herbal treatment in the highest highest of doses. I was also in a therapy group and seeing a therapist for much of the 1990s. Finally, in 1999, I gave in and took a Celexa (20mg)/Wellbutrin (150mg) combo, and it helped. I took that combo for a year. Even though I lost my teaching job during that period, that was probably the best I've felt in my entire life. Since 2000, I've had long-term trials of high-dose Lexapro (40mg), Prozac (100mg), Luvox (whatever the high was for that), Paxil (75-100mg), and Serzone (1200mg). None of them really touched my GAD. I also took Klonapin (3-5mg) for a year, and dabbled in months long experiments with Effexor, Cymbalta, Neurontin and Zoloft. Now, I'm on month two of 80mg of Viibryd, and it's just not going to cut it. I'm fine as long as I'm "dependent/codependent" on someone (now it's my wife). But if I have to survive alone in the world, nope, this drug is not going to cut it. You said you have bipolar, which is much different from my GAD, I know, but it sounds like the ECT helped. Years ago, I never would have considered that, but lately ... I'm starting to ... want to try anything to make this terminal anxiety/panic dissipate. Frankly, this whole condition is humiliating to me. Anyway, on the issue of weight gain: So far, I have zero weight gain with Viibryd. I actually lost about 10 pounds after coming off Serzone, and the Viibryd has been weight neutral so far, even at high doses. Sorry to babble. Good talking to you.